Alert archive / Georgia / Areal Flood Warnings in 2015

Areal Flood Warning 2, NWS Atlanta, GA

October 3, 2015Banks County, Georgia

NWS Atlanta, GA issued this areal flood warning at Oct 3, 2015, 8:44 PM EDT for Banks County, Georgia. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2015, 8:44 PM EDT (00:44 UTC)
Expired
Oct 4, 2015, 8:30 AM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

County Banks County, GA

The radar

The Greer radar (KGSP), 130 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WGUS42 KFFC 040044
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT SAT OCT 3 2015

GAC011-041230-
/O.NEW.KFFC.FA.W.0002.151004T0044Z-151004T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANKS GA-
844 PM EDT SAT OCT 3 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WARNING FOR...
  BANKS COUNTY IN NORTHEASTERN GEORGIA...

* UNTIL 830 AM EDT SUNDAY

* AT 835 PM EDT...EMERGENCY MANAGEMENT REPORTED A FEW ROADS IN THE
  COUNTY BEGINNING TO HAVE FLOODING PROBLEMS. RAINFALL AMOUNTS OF 
  2 INCHES IN THE WESTERN PART OF THE COUNTY TO NEAR 6 INCHES IN
  THE NORTHEAST PART OF COUNTY HAS OCCURRED DURING THE PAST 48 HOURS
  ENDING AT 800 PM EDT.

  RAGSDALE CREEK NORTHEAST OF HOMER WAS OVERFLOWING CROWE ROAD WHICH
  IS NORMALLY A LOW WATER CROSSING. THE RAPID AND INCREASING FLOW HAS
  BECOME UNSAFE TO CROSS SO BANKS COUNTY OFFICIALS HAVE BLOCKED IT OFF.

  PERIODS OF HEAVY RAIN WILL CONTINUE TO PASS OVER THE WARNED AREA 
  TONIGHT WHICH WILL INCREASE THE POTENTIAL FOR FLOODING. ADDITIONAL 
  RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED.

  THE USGS GAGE ON GROVE CREEK AT U.S. HIGHWAY 441 WAS AT 8.9 FEET AND
  RISING AT 800 PM EDT. FLOOD STAGE IS 15 FEET. IT IS POSSIBLE THE 
  CREEK MAY RISE TO NEAR FLOOD STAGE BY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH
WATER IS ON ROADS.

IF YOU SEE SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
      3427 8334 3424 8334 3421 8337 3420 8340
      3426 8348 3426 8358 3432 8365 3435 8365
      3436 8367 3439 8366 3449 8355 3449 8354

$$
16
1 follow-up statement
965 
WGUS82 KFFC 040750
FLSFFC

FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 AM EDT SUN OCT 4 2015

GAC011-041230-
/O.CON.KFFC.FA.W.0002.000000T0000Z-151004T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANKS GA-

350 AM EDT SUN OCT 4 2015

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT SUNDAY FOR
BANKS COUNTY...

AT 345 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT 
RAINFALL HAS DIMINISHED OVER THE LAST 2 HOURS. HOWEVER...ADDITIONAL 
RAIN IS LIKELY WITH AMOUNTS UP TO 1 TO 1.5 INCHES POSSIBLE THROUGH 
830 AM. RUNOFF FROM EARLIER HEAVY RAINFALL WILL ALSO CONTINUE TO 
CAUSE RISES ON LARGER CREEKS AND STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
      3427 8334 3424 8334 3421 8337 3420 8340
      3426 8348 3426 8358 3432 8365 3435 8365
      3436 8367 3439 8366 3449 8355 3449 8354

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Oct 3, 8:28 PM EDT, 16 minutes earlier.

Area forecast discussion, Oct 3, 8:28 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EDT SAT OCT 3 2015

.UPDATE...
NO CHANGES TO THE FLASH FLOOD WATCH. THE POSSIBILITY FOR
FLOODING OR FLASH FLOODING CONTINUES OVERNIGHT.

ONLY TWEAKED THE POPS TO PUT HIGHER POPS A LITTLE FARTHER SOUTH
OVER THE WESTERN COUNTIES. OTHERWISE SHOWERS...HEAVY AT TIMES
FOR MAINLY N GA...WILL CONTINUE OVERNIGHT.

FORECAST LOW TEMPERATURES GENERALLY CLOSE TO NORMAL.

BDL

&&

.PREV DISCUSSION... /ISSUED 655 PM EDT SAT OCT 3 2015/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

RADAR TRENDS CONTINUE TO SHOW PLUME OF MODERATE TO HEAVY
PRECIPITATION STREAMING NORTH UP THE EASTERN SIDE OF THE FORECAST
AREA...AND SPREADING WEST. MEDIUM RANGE MODELS HAVE BACKED OFF THE
QPF TOTALS SOMEWHAT BUT THEY ARE STILL FAIRLY HIGH AND I DO NOT
ANTICIPATE ANY BIG CHANGES TO MY QPF GRIDS...OR TO THE CURRENT
WATCH. MEDIUM RANGE AND HIGH-RES MODELS STILL INDICATING THAT THE
GENERAL NORTH/SOUTH AXIS OF PRECIPITATION WILL ROTATE
COUNTERCLOCKWISE BECOMING MORE NORTHWEST/SOUTHEAST OR EVEN WEST/EAST
ORIENTED THROUGH THE EVENING AND THE OVERNIGHT PERIOD. WILL HAVE A
FAIRLY DECENT GRADIENT IN THE POP GRID FROM SOUTHWEST TO NORTH. THE
UPPER LOW IS STILL EXPECTED TO SLOWLY SHIFT EAST THROUGH SUNDAY WITH
THE AXIS OF HEAVIER PRECIPITATION SHIFTING EAST SUNDAY AS WELL.

20

LONG TERM /MONDAY THROUGH SATURDAY/...

ASIDE FROM A FEW MINOR UPDATES TO POPS ON MONDAY INTO TUESDAY...NO
MAJOR CHANGES WERE MADE TO THE LONG TERM. THERE WILL STILL BE
THE CHANCE FOR LINGERING SHOWERS ON MONDAY FOR EASTERN GEORGIA AS
THE UPPER LOW CONTINUES TO PULL SOME MOISTURE INTO THE AREA. THE
REGION WILL FINALLY START TO DRY OUT IN EARNEST NEXT WEEK AS THE
CLOSED LOW PUSHES OFFSHORE WITH DRY AND TEMPERATE CONDITIONS FOR
SEVERAL DAYS. MODELS DIVERGE SIGNIFICANTLY BY NEXT WEEKEND WITH THE
EVOLUTION OF THE UPPER LOW OVER THE SOUTHWEST U.S. AND ANY
POTENTIAL IMPACT FOR OUR AREA.

RW

PREVIOUS LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

MODELS IN FAIR AGREEMENT ON CLOSED UPPER LOW CIRCULATING VICINITY
OF SOUTHEAST GA OR JUST OFF SHORE AT THE START OF THE PERIOD.
EASTERLY FLOW AND A CONNECTION TO JOAQUIN STILL EVIDENT...BUT THE
BULK OF THE HEAVIER RAIN STILL LOOKS LIKE IT WILL BE ACROSS THE
CAROLINAS SUNDAY NIGHT. LIKELY POPS LOOK OKAY SUNDAY NIGHT FOR THE
FAR NORTHEAST WITH LOWER POPS ELSEWHERE. UPPER LOW PULLING TO THE
NORTHEAST MONDAY AND MONDAY NIGHT SHOULD DIMINISH RAIN CHANCES FOR
THE FORECAST AREA. UPPER RIDGE EXPECTED TO BUILD ACROSS THE
SOUTHEAST TUESDAY THROUGH THE END OF THE WEEK. HAVE CONTINUED
WITH DRY WEATHER DURING THAT TIME.

41

&&

AVIATION...
00Z UPDATE...
IFR-MVFR CEILINGS AND IFR-VFR AND HIGHLY VARIABLE VSBYS EXPECTED
AT THE TAF SITES THROUGH TONIGHT. INCREASING MODERATE TO HEAVY
SHOWERS OVER THE N AND E. ISOLATED THUNDERSTORMS POSSIBLE. SURFACE
WINDS OUT OF THE NW-NE AT 6-12 KTS WITH GUSTS 15-20KTS OVERNIGHT.
AND SUNDAY. SLIGHTLY HIGHER AT ATL SUNDAY.

//ATL CONFIDENCE...00Z UPDATE...
LOW CONFIDENCE FOR VSBYS AND DURATION OF SHOWERS.
MEDIUM CONFIDENCE FOR CEILINGS AND WIND DIRECTION.
HIGH CONFIDENCE FOR WIND SPEEDS.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  67  60  69 / 100  90  70  30
ATLANTA         58  69  61  71 /  80  80  40  20
BLAIRSVILLE     59  70  58  71 / 100  80  40  20
CARTERSVILLE    58  72  61  73 /  90  80  30  10
COLUMBUS        58  71  62  72 /  60  50  40  10
GAINESVILLE     58  68  60  69 / 100  90  50  20
MACON           57  70  63  71 /  60  60  50  20
ROME            59  74  60  75 /  90  70  30  10
PEACHTREE CITY  58  68  61  71 /  80  70  40  10
VIDALIA         60  72  62  72 /  50  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...CATOOSA...CHEROKEE...CLARKE...
DADE...DAWSON...FANNIN...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...JACKSON...JEFFERSON...
LUMPKIN...MADISON...MORGAN...MURRAY...OCONEE...OGLETHORPE...
PICKENS...PUTNAM...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...BDL
Hazardous weather outlook, Oct 3, 8:37 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT SAT OCT 3 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
837 PM EDT SAT OCT 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

MINOR FLOODING IS MORE LIKELY AS WE GET INTO THE OVERNIGHT HOUR...PRIMARILY
OVER EASTERN SECTIONS AS WIDESPREAD RAIN AND ISOLATED
THUNDERSTORMS INCREASE IN COVERAGE AND INTENSITY.

WEATHER HAZARDS EXPECTED...

HEAVY RAINFALL MAY LEAD TO FLASH FLOODING...AREAL FLOODING AND
RIVER FLOODING. OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED IN
ISOLATED THUNDERSTORMS.

DISCUSSION...

AN UPPER LOW OVER THE SOUTHEAST COMBINED WITH DEEP TROPICAL
MOISTURE WILL PRODUCE WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ACROSS
NORTH AND CENTRAL GEORGIA. HEAVY RAINFALL AMOUNTS MAY LEAD TO
INSTANCES OF FLASH FLOODING. REFER TO THE LATEST FLASH FLOOD
WATCH FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN UPPER LOW PRESSURE AREA WILL CONTINUE TO PRODUCE WIDESPREAD
RAINFALL THROUGH SUNDAY. RAIN WILL DIMINISH LATE SUNDAY INTO
MONDAY AS THE LOW MOVES EAST OF THE STATE. STORM TOTALS ARE
EXPECTED TO RANGE FROM 3 TO 5 INCHES OVER MUCH OF THE EASTERN
PORTION OF GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 9:58 PM EDTAreal Flood WarningFFCDawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more12 hr
Oct 3, 10:30 PM EDTRiver Flood WarningFFCDawson, Forsyth23 hr
Oct 3, 10:30 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe29 hr
Oct 3, 10:34 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Oct 4, 1:12 AM EDTAreal Flood WarningFFCWilkes9 hr
Oct 4, 5:45 AM EDTSpecial Weather StatementFFCBanks, Clarke, Hall, Jackson, Madison60 min
Oct 4, 5:57 AM EDTSpecial Weather StatementFFCBanks, Clarke, Hall, Jackson, Madison48 min
Oct 4, 6:21 AM EDTSpecial Weather StatementFFCBarrow, Forsyth, Gwinnett, Oconee, Walton54 min
Oct 4, 6:49 AM EDTSpecial Weather StatementFFCBanks, Hall, Jackson, Lumpkin, White56 min
Oct 4, 7:58 AM EDTSpecial Weather StatementFFCBanks, Hall, Jackson, Lumpkin, White77 min
Oct 4, 9:27 AM EDTSpecial Weather StatementFFCBanks, Dawson, Fannin, Forsyth, Hall, Jackson and 5 more2 hr
Oct 4, 11:26 AM EDTSpecial Weather StatementFFCBanks, Dawson, Fannin, Forsyth, Hall, Jackson and 5 more3 hr

Nearby

Areal Flood Warnings in Georgia, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.